Georgia, 2013Damaging Winds in Georgia, April 14, 2013
April 14, 2013 · NWS JAX · 2 events in 2 counties and zones
A warm front lifted northward over the Florida peninsula. During the afternoon, the front combined with an upper level short wave trough combined to trigger scattered severe storms over southeast Georgia during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted northward over the Florida peninsula. During the afternoon, the front combined with an upper level short wave trough combined to trigger scattered severe storms over southeast Georgia during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 14, 1:46 PM EST, 6 hours 9 minutes earlier.
Area forecast discussion, Apr 14, 1:46 PM EST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT SUN APR 14 2013
...TORNADO WATCH IN EFFECT FOR NE FLORIDA AND A PORTION OF SE
GEORGIA UNTIL 10 PM.
.SHORT TERM...NOW THROUGH TONIGHT...
WARM FRONT OVER THE NERN GULF OF MEXICO INTO FL PENINSULA IS
PUSHING NORTHWARD TO NEAR OCALA WHERE DEWPOINTS ARE QUICKLY RISING
TO NEAR 70. LAPS ANALYSIS SHOWS MOST UNSTABLE CAPES OF 1200 TO
2000 J/KG OVER SOUTHERN PORTION OF MARION COUNTY. TEMPERATURES ARE
APPROACHING 80 THERE AND THUNDERSTORMS ARE EXPECTED TO ERUPT OVER
THE NEXT COUPLE HOURS. ALSO A SURFACE LOW/WAVE OVER THE WRN FL
PANHANDLE COMBINED WITH STRONG 850 MB JET (40-50 KT) IS TRIGGERING
STRONG TSTMS AND THIS SYSTEM IS TRACKING EASTWARD. THE 850 JET IS
PROGGED TO REACH THE FORECAST AREA LATE THIS AFTN INTO THE
EVENING...AND THIS APPEARS TO BE BEST TIME FOR STRONG TO SEVERE
STORMS LOCALLY. HAIL...DAMAGING WINDS ARE THE MAIN CONCERN...BUT
ISOLATED TORNADOES ARE POSSIBLE AND SPC HAS ISSUED A TORNADO WATCH
UNTIL 10 PM. LOCALLY HEAVY RAINS OF 1 TO 3 INCHES ARE ANTICIPATED
AS THE WARM FRONT ADVANCES NORTH. CLOUDS AND RAIN COOLED AIR ARE
KEEPING TEMPERATURES IN THE 60S AND EXPECT HIGHS THIS AFTERNOON TO
ONLY BE AROUND 70. SHORTWAVE ENERGY WILL MOVE SWIFTLY OVER THE
FORECAST AREA THIS EVENING AND EXIT EAST AFTER MIDNIGHT WITH RAIN
CHANCES DIMINISHING LATE TONIGHT.
MON/MON NIGHT...SHORTWAVE AND SHORTWAVE WILL PULL AWAY FROM THE
REGION LEAVING A VERY HUMID AIRMASS IN ITS WAKE ACROSS THE REGION
WITH HIGHS WELL INTO THE 80S PRODUCING ENOUGH DIUNAL HEATING TO
KICK OFF SCATTERED SHOWERS AND TSTMS DURING THE AFTN HOURS.
SEABREEZES WILL BE PRIMARY CATALYST AND THUS MAJORITY OF ACTIVITY
WILL BE OVER NE FL. MID LEVEL RIDGING BEGINS BUILDING MON NIGHT
AND TEMPS WILL BE WARMER THAN NORMAL IN THE MID 60S.
.LONG TERM...TUESDAY THROUGH SUNDAY...
RIDGING WILL PREVAIL THROUGH LATE WEEK WITH WARMER THAN NORMAL
TEMPERATURES. ONSHORE FLOW WILL BRING ISOLATED SHOWERS OVER THE
WATERS AND DIURNAL CONVECTION OVER THE INTERIOR. WINDS BECOME
SOUTHERLY ON FRIDAY IN RESPONSE TO APPROACHING UPPER TROUGH AND
COLD FRONT. MODELS SLOW THE PROGRESSION OF THE COLD FRONT...
BRINGING IT THROUGH THE FORECAST AREA FRI NIGHT THROUGH SAT NIGHT.
THE FRONT WOULD THEN STALL JUST EAST AND SOUTH OF THE AREA SUNDAY
PROVIDING A COOL...CLOUDY NELY FLOW.
&&
.AVIATION...MVFR AND IFR CONDITIONS AT JAX AND CRG AS SHOWERS AND
THUNDERSTORMS MOVE ACROSS THE AREA. VFR ELSEWHERE BUT EXPECT
CONDITIONS TO BECOME MVFR AND IFR AFTER 23Z AS SURFACE LOW TO THE
WEST MOVES INTO NE FL WITH INCREASING CONVECTION. NE WINDS WILL
BECOME SE AT NE FL TAF SITES AS WARM FRONT NEAR OCALA LIFTS
NORTHWARD. EXPECT IFR CIGS TO LINGER 06Z-14Z WITH RAIN TAPERING
OFFSHORE AROUND 06Z.
&&
.MARINE...EAST WINDS WILL BECOME SE TONIGHT AS WARM FRONT LIFTS
NORTH. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD OVER THE
WATERS BETWEEN 00Z-06Z. WINDS MAY INCREASE TO NEAR SCEC LEVELS
OFFSHORE LATER TONIGHT. SUMMER-LIKE PATTERN SETTING UP THIS COMING
WEEK WITH HIGH PRESSURE TO THE EAST. SE WINDS 10-15 KNOTS WITH SEAS
2-4 FOOT RANGE THROUGH THURSDAY.
RIP CURRENTS: LOW RISK THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 83 64 84 / 70 20 10 20
SSI 64 81 65 77 / 70 30 10 20
JAX 64 82 64 82 / 70 30 30 20
SGJ 65 80 66 78 / 70 30 30 10
GNV 65 86 65 85 / 70 30 30 20
OCF 66 86 66 87 / 70 30 30 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/ZIBURA/WALKER
Hazardous weather outlook, Apr 14, 1:03 PM EST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
203 PM EDT SUN APR 14 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-151815-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
203 PM EDT SUN APR 14 2013
...TORNADO WATCH IN EFFECT FOR NORTHEAST FLORIDA AND A PORTION OF
SOUTHEAST GEORGIA UNTIL 10 PM THIS EVENING...
...HEAVY RAINFALL AND ISOLATED STRONG THUNDERSTORMS EXPECTED THIS
AFTERNOON AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE
REST OF THE AFTERNOON INTO THE LATE EVENING HOURS AS A WARM FRONT
LIFTS NORTH ACROSS THE REGION. DAMAGING WINDS AND LARGE HAIL ARE
THE PRIMARY CONCERN...BUT ISOLATED TORNADOES WILL BE POSSIBLE AS
STRONG LOW LEVEL JET MOVES INTO THE REGION. THUS A TORNADO WATCH
HAS BEEN ISSUED FOR NORTHEAST FLORIDA...THE SOUTHERN PORTION OF
SOUTHEAST GEORGIA AND THE ADJACENT NEAR SHORE WATERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED TO SCATTERED THUNDERSTORMS WILL LINGER OVER THE REGION ON
MONDAY...MAINLY DURING THE AFTERNOON HOURS.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING
FROM TUESDAY THROUGH THURSDAY.
ISOLATED THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE WITH THE NEXT
COLD FRONTAL PASSAGE LATE FRIDAY INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
THIS AFTERNOON AND TONIGHT...AND TO REPORT ANY SIGNIFICANT
FLOODING OR SEVERE WEATHER.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JCH/MKT
In the hours before
Special weather statement, Apr 14, 6:09 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
709 PM EDT SUN APR 14 2013
FLZ030-031-035-036-150000-
ALACHUA-BRADFORD-GILCHRIST-UNION-
709 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
BRADFORD...NORTHWESTERN ALACHUA...SOUTHEASTERN GILCHRIST AND EASTERN
UNION COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 800 PM EDT...
AT 709 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES WEST OF NEWBERRY...MOVING NORTHEAST AT
40 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
NEWBERRY...HIGH SPRINGS...ALACHUA...LA CROSSE...WORTHINGTON
SPRINGS...GROVES...DUKES...BROOKER...SAMPSON AND NEW RIVER THROUGH
800 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2987 8258 3012 8232 2988 8213 2953 8263
2953 8265 2954 8266 2956 8266 2956 8271
2969 8282
TIME...MOT...LOC 2309Z 225DEG 45KT 2966 8267
PETERSONSpecial weather statement, Apr 14, 6:16 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
716 PM EDT SUN APR 14 2013
FLZ033-038-150000-
FLAGLER-ST. JOHNS-
716 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ST. JOHNS AND NORTHERN FLAGLER COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 800 PM EDT...
AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTH OF DUPONT CENTER...MOVING EAST
AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
DUPONT CENTER...MARINELAND...BUTLER BEACH AND CRESCENT BEACH THROUGH
800 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2957 8136 2977 8143 2983 8126 2977 8125
2971 8122 2963 8119 2962 8119
TIME...MOT...LOC 2316Z 250DEG 26KT 2969 8130
PETERSONSpecial weather statement, Apr 14, 6:55 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
755 PM EDT SUN APR 14 2013
FLZ036-037-040-150045-
ALACHUA-MARION-PUTNAM-
755 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...EXTREME WESTERN PUTNAM AND WESTERN MARION COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 845 PM EDT...
AT 755 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF FLEMINGTON...MOVING
NORTHEAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ROMEO...RAINBOW LAKES ESTATES...OCALA AIRPORT...OCALA...
FLEMINGTON...REDDICK...MICANOPY...LOWELL...SPARR AND MCINTOSH THROUGH
845 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2898 8234 2901 8241 2901 8242 2904 8245
2922 8245 2922 8241 2949 8242 2972 8205
2895 8199 2895 8231
TIME...MOT...LOC 2355Z 241DEG 29KT 2934 8234
PETERSONLocal storm report, Apr 14, 6:56 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
756 PM EDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 NE OCKLAWAHA 29.09N 81.87W
04/14/2013 M1.00 INCH MARION FL COCORAHS
ONE INCH DIAMETER HAIL NE OF OCKLAWAHA
&&
ZALLENSpecial weather statement, Apr 14, 7:05 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
805 PM EDT SUN APR 14 2013
FLZ022-GAZ150-162>164-150045-
CHARLTON-CLINCH-COLUMBIA-ECHOLS-WARE-
805 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...EASTERN
CLINCH...SOUTHEASTERN ECHOLS...EXTREME NORTHERN COLUMBIA AND
NORTHWESTERN CHARLTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 845 PM EDT...
AT 805 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 14 MILES NORTH OF NEEDMORE...MOVING NORTHEAST
AT 40 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
NEEDMORE...ARGYLE...MANOR...WARESBORO AND NEEDHAM THROUGH 845 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3134 8248 3065 8222 3058 8267 3089 8283
TIME...MOT...LOC 0005Z 217DEG 36KT 3089 8275
PETERSON
Local storm report, Apr 14, 7:27 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
827 PM EDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 SSE JENNINGS 30.54N 83.08W
04/14/2013 HAMILTON FL 911 CALL CENTER
CENTRAL DISPATCH REPORTED A TREE DOWN ON NW 66TH BLVD.
0728 PM TSTM WND DMG 4 NW SUWANNEE SPRINGS 30.43N 82.99W
04/14/2013 HAMILTON FL 911 CALL CENTER
CENTRAL DISPATCH REPORTED A TREE DOWN ON 24TH STREET.
&&
SHULERThunderstorm Wind, Pierce
- When
- April 14, 7:55 PM EST
- Where
- Pierce County, 2.73 mi SE of Blackshear
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.270, -82.220
Multiple reports of trees across the county were relayed to the NWS. The location of damage was based on radar imagery.
Thunderstorm Wind, Glynn
- When
- April 14, 8:47 PM EST
- Where
- Glynn County, 0.91 mi NE of Thalmann
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.290, -81.690
Numerous trees were blown down in Thalmann.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Mississippi, April 14, 2013$100,000 · 2 events
- Blizzard and Winter Storm in North Dakota, April 14 to 15, 201342 events
- Strong Wind in Georgia, April 14, 2013$28,000 · 4 events
- Winter Storm in Minnesota, April 14 to 15, 201324 events
- Winter Storm and Heavy Snow in Colorado, April 14 to 18, 201321 events
- Tornado and Hail in Florida, April 14, 2013$22,000 · EF0 · 3 events
- Winter Storm in North Dakota, April 14 to 15, 201318 events
- Flash Flood in Louisiana, April 14, 2013$20,000 · 1 event
- Damaging Winds in Alabama, April 14, 2013$17,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 20139 events
- Tornadoes and Hail in Florida, April 14, 2013EF0 · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439360, 439359.